Coming off klonopin

So I know you guys aren't doctors lol.. and I plan on talking to mine after the holidays but I wanna ask you guys for some advice

I really want to quit the klonopin.. for personal reasons. I've been taking on average about .5 mg give or take everyday..... this will be my fourth month

Have any of you guys been in this situation? I've read that you have to go about it really slow or else your at risk for seizures etc... which scares me a bit. I just wanna know basically how to go about this? Thanks y'all

10 Replies

oldestnewest
  • The dose reduction should really be agreed with your doctor but the risk of seizures when reducing to stop this dose is virtually zero unless you're taking it for epilepsy.

    After 4 months you are likely to get some withdrawal effects though and these will be lessened by a gradual dose reduction over about 2 weeks

  • Thank you 🙂

    I hope it will all go okay. So I'm assuming maybe between the time frame I have been on it and the dosage.. maybe it won't be too hard?

  • Taper sllllloooowwwwwly. Everything you need to know it here: benzo.org.uk/manual/

    I had heart palps but nothing close to seizures and I took them on and off for 6 years. I felt "weird" for a long time but be patient.I read everywhere that it takes 18 months to feel like yourself again and many times before that I thought i was better but at I months I suddenly felt FANTASTIC. My life is so much better for having come off these, it's like night and day, i have a life again and it's amazing.

    This is the best thing you could be doing.

  • Thank you for the positive response. I really don't wanna be on these anymore. I wanna just cut my dose in half and take that for awhile.. then go from there. Is that way too much?

  • The taper was way harder at the end. you can make bigger cuts at the beginning but the last ones hit you a lot harder. I would always be cautious though and see if you can switch to Valium at the end because it lets you taper even more effectively. The site I linked you to talks about the Valium switch. You will know pretty quickly if you make a cut that is too much for your body to handle. I accidentally cold turkied once years back before I knew about withdrawl and I just had heart stuff but no seizures, HOWEVER I did think it might have hurt my brain a bit in the long term. so slow and steady is best no matter how much you just want to be done.

    I am not on any meds now, I came off my Antidepressant too (again, slowly).

    This is just anecdotal but B12 shots helped me a bit while I was going through withdrawal.

    Message me any time if you want support.

  • Thanks so much 🙂

  • Hi TheHistoricalPresent, well I have finally met someone who like myself used the Dr. Ashton Method of coming off of Benzos. You're correct in that slow is the way to go. Never go back, only forward on cutting down. After stopping, your brain takes a little time to heal but once it does as HistoricalPresent and myself can attest, we have a life again. Life is Good :)

  • I get so confused everytime I look at her website just because the examples given are on much higher dosages than I am on. I am only on .5 mg once a day. I've been on them for 4 months. Idk how to go about breaking down such a small dose?

    I'm so ready to get on with my life with out medication! 🙂Thank you

  • If you look at the schedules (say schedule 6) benzo.org.uk/manual/bzsched...

    You might already be at "stage 6"

    remember (0.5mg clonazepam

    is approximately equivalent to 10mg diazepam/valium)

  • Ohh okay! I see that now.. that makes sense

You may also like...